MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 55811005535
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 01/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on an unknown date, the patient underwent a surgery in which screw was implanted inside the patient.Post-op, on an unknown date, the l5 screw broke right below the tulip.The patient also had complaints of back pain due to non-union.Hence, on (b)(6) 2017, a revision surgery was performed to remove the screw.During the removal of the screw, the sleeve of the extractor also broke.The screw was removed and replaced with 6.5 x 35 mm sas screw.No fragment of the broken screw or the broken extractor remained inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6338488
Report Number1030489-2017-00325
Device Sequence Number817226
Product Code NKB
UDI-Device Identifier00643169067721
UDI-Public00643169067721
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K122433
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55811005535
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by Manufacturer01/23/2017
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight73